MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Catalog Number 1236-2-854
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's hip was revised due to the ceramic head being fractured.Additionally, the poly insert was found to be damaged inside.The 48g adm/mdm insert and 28 -4 biolox delta head were revised and the patient irrigated to ensure all pieces were removed.Patient was revised to a 28 -4 metal head and 48g adm/mdm insert.Rep provided a pre-revision x-ray, primary and revision implant sheets, and a picture of the explants and reported that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding damage involving an adm liner was reported.The event was confirmed through material analysis of the returned device.Method & results: -product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated (b)(6)2019 which indicated: debris was observed on the proximal surface of the insert this debris was further analyzed using a scanning electron microscope (sem).Damage consistent with contact against the stem trunnion was observed on the articulating surface of the insert.A material analysis has been performed.The report concluded.The returned ceramic head had fractured.The head likely fractured due to hoop stresses caused by the edge effect.A continuous metal transfer ring was not observed at the proximal end of the head taper.Damage was observed on the insert and head fragments consistent with articulating against each other after the head fractured.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: a review of the provided medical records was rejected by a clinical consultant stated the following comment: x-ray confirms fractured head, need operative reports, clinical and past medical history and serial x-rays.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: visual inspection was performed as part of the material analysis report (mar), dated (b)(6)2019 which indicated: debris was observed on the proximal surface of the insert this debris was further analyzed using a scanning electron microscope (sem).Damage consistent with contact against the stem trunnion was observed on the articulating surface of the insert.A material analysis has been performed.The report concluded.The returned ceramic head had fractured.The head likely fractured due to hoop stresses caused by the edge effect.A continuous metal transfer ring was not observed at the proximal end of the head taper.Damage was observed on the insert and head fragments consistent with articulating against each other after the head fractured.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.A review of the provided medical records also confirms fracture of the ceramic head , the exact cause of the event cannot be confirmed as insufficient information was provided.Further information such as need operative reports, clinical and past medical history and serial x-rays are required to complete the investigation and determine a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's hip was revised due to the ceramic head being fractured.Additionally, the poly insert was found to be damaged inside.The 48g adm/mdm insert and 28 -4 biolox delta head were revised and the patient irrigated to ensure all pieces were removed.Patient was revised to a 28 -4 metal head and 48g adm/mdm insert.Rep provided a pre- revision x-ray, primary and revision implant sheets, and a picture of the explants and reported that no further information will be available.

Brand Name
RESTORATION ADM X3 INS 28/54
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8603317
Report Number0002249697-2019-01917
Device Sequence Number3020301
Product Code MEH
UDI-Device Identifier04546540639004
UDI-Public04546540639004
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue Number1236-2-854
Device Lot Number38608901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR